T Nation

Kidney Function on TRT (Labs Included)


#1

Hi Guys,

My most recent regimen (which I feel the best on is 85mg of testosterone cypionate 2 times a week (totaling 170mg a week). I only use and AI rarely which lowers water retention substantially but apparently isn't needed. These are my most current labs without using an AI for 2 months. Everything is spot on and I feel amazing. I just want to address some concerns about BUN and creatinine levels. I always put on a few pounds of water for up to 3 days post injection (which I want to eliminate).

Labs 2 days after injection (in the peak)
Testosterone: 819 (348-1147
Free Testosterone: 21.8 (9.3-26.5
Estradiol: 20.2 (7.6-42.6)

GGT: 25 ( 0-65)
AST: 42 (High) 0-40
ALT 49 (High) 0-44
BUN: 34 (High) 6-20
BUN/Creatinine Ratio 27 (High) 8-19
Creatinine Serum 1.27 (.76-1.27)
GFR: 78 (>59)
Sodium Serum (143) (134-144)
Glucose 91 (65-99)
Bilirubin: .9 (0-1.2)
Potassium: 4.2 (3.5-5.2)

I am not a big drinker. I think the AST and ALT is high from muscular breakdown. When you workout and break down muscles, I know it releases AST into the blood stream. The body cant differentiate between this and liver problems.

I workout extremely intensely. I am 220 lbs, lean enough to see a full 6 pack, 6'1 inches.

My protein intake is around 250-350 on any given day. I eat healthy for the most part.

I am assuming that high BUN and the ratio is due to having a lot of muscle mass and high protein intake. Is this correct?

The only frustrating thing I encounter on TRT is a little bit of water retention for a few days after my injection. It isn't anything crazy but definitely noticable. I will be very lean until the day of the injection then soften up for a few days after. If I take a very very lose dose of an AI (around.10mg of arimidex) I immediately shred up and get super veiny. Should I try to keep estrodial slightly lower).

I'd love to hear some feedback.

Thanks,
James


#2

Anyone else experience high BUN and creatinine? Does this look normal since GFR is on point?


#3

I had the same problem and it turned out I was not drinking enough water. I don’t remember my exact labs but they were close to yours. My doc asked me what I drank normally during a day and it turns out energy drinks and soda were my problem. That was about a year ago and I have not ha a soda or energy drink since. I drink at least 100 oz of water a day but normally more and my labs have gone back to normal. I f a lot better too.


#4

thanks for the insight. water is not the issue. If anything I overdo the water.


#5

A lot of NSAID’s can do that, notably naproxen.